Alert archive / Kansas / River Flood Warnings in 2014
River Flood Warning 5, NWS Wichita, KS
NWS Wichita, KS issued this river flood warning at Jun 6, 2014, 8:19 AM CDT for Labette County, Neosho County, Kansas. It took effect at Jun 6, 2014, 1:00 PM CDT. It was in force for 12 hr.
The area
The outline as issued.
The facts
- Issued
- Jun 6, 2014, 8:19 AM CDT (13:19 UTC)
- In effect from
- Jun 6, 2014, 1:00 PM CDT
- Expired
- Jun 7, 2014, 1:00 AM CDT
- In force
- 12 hr
- Issued by
- NWS Wichita, KS
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Labette County, KS, Neosho County, KS
The radar
The Tulsa radar (KINX), 140 km from the middle of the area, began a volume at 13:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Neosho River near Parsons (PPFK1). The gauge peaked at 20.82 ft at Jun 6, 2014, 2:00 PM CDT.
- Action stage
- 19 ft
- Minor stage
- 21 ft
- Moderate stage
- 23 ft
- Major stage
- 32 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 07183500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
465
WGUS43 KICT 061319
FLWICT
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE WICHITA KS
819 AM CDT FRI JUN 6 2014
...The National Weather Service in Wichita has issued a Flood Warning
for the following river in Kansas...
Neosho River Near Parsons affecting Labette and Neosho Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive into flooded areas or go around barricades. Shallow
flowing water can wash a car from the roadway.
&&
KSC099-133-070319-
/O.NEW.KICT.FL.W.0005.140606T1800Z-140607T0600Z/
/PPFK1.1.ER.140606T1800Z.140606T1800Z.140606T1800Z.NO/
819 AM CDT FRI JUN 6 2014
The National Weather Service in Wichita, KS has issued a
* Flood Warning for
The Neosho River Near Parsons.
* from this afternoon to late tonight.
* At 8:00 AM Friday the stage was 20.6 feet.
* Flood stage is 21.0 feet.
* Minor flooding is forecast.
* Forecast...The river is expected to rise to near flood stage this
afternoon.
* Impact...At 21.0 feet...Significant flooding of the flood plain
begins to occur affecting agricultural fields.
&&
FLD OBSERVED FORECAST 7 AM
Location STG STG DAY TIME Sat Sun Mon
Parsons 21.0 20.6 Fri 8 AM 17.2 12.2 9.7
&&
LAT...LON 3745 9521 3726 9518 3727 9508 3754 9511
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this river flood warning went out at Jun 6, 7:11 AM CDT, 1 hour 8 minutes earlier.
Area forecast discussion, Jun 6, 7:11 AM CDT, 1 hour 8 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WICHITA KS 711 AM CDT FRI JUN 6 2014 .UPDATE... ISSUED AT 710 AM CDT FRI JUN 6 2014 THIS MORNING: AREAS OF DENSE FOG INCREASING IN COVERAGE ACROSS SOUTHEAST KS HAVE PROMPTED ANOTHER UPDATE. FOR NOW THE FOG SHOULD BEGIN TO DISSIPATE BY 10 AM BUT WITH THICKENING CIRRUS SPREADING NORTHEAST FROM INTENSE THUNDERSTORMS OCCURRING OVER THE WESTERN HALF OK THIS WILL HAVE TO BE WATCHED CLOSELY AS DURATION MAY BE EXTENDED. STAY TUNED. UPDATE ISSUED AT 658 AM CDT FRI JUN 6 2014 THIS MORNING: NUMEROUS THUNDERSTORMS...THE MOST INTENSE WITH VERY HEAVY RAINS IN A BAND EXTENDING FROM THE WESTERN OK PANHANDLE TO NORTH-CENTRAL OK ARE ADVANCING SLOWLY EAST/NORTHEAST TOWARD SOUTH-CENTRAL KS A LITTLE AHEAD OF SCHEDULE. AS SUCH HAVE SHARPENED THE PRECIPITATION GRADIENT ACROSS EXTREME SOUTH-CENTRAL KS & MOVED ARRIVAL UP ACROSS SOUTH-CENTRAL KS FOR THIS MORNING. INHERITED RAINFALL FORECAST FROM 7AM-1PM STILL APPEARS REPRESENTATIVE OF EVOLVING THUNDERSTORM PATTERN & IS UNCHANGED. && .SHORT TERM...(TODAY THROUGH SUNDAY) ISSUED AT 255 AM CDT FRI JUN 6 2014 A VERY ACTIVE EARLY JUNE PATTERN IS EXPECTED TO PERSIST THROUGH THIS WEEKEND. A FLATTENED SUBTROPICAL MID-LEVEL RIDGE WILL CONTINUE ACROSS THE GULF COAST STATES...WITH A QUASI-ZONAL FLOW OFF OF THE PACIFIC INTO THE CENTRAL PLAINS. VARIOUS...DIFFICULT TO TIME SHORTWAVES...WILL BE EMBEDDED WITHIN THIS FLOW PATTERN. WILL MAINTAIN A CHANCE OF THUNDERSTORMS MAINLY IN THE SOUTH TODAY...WITH POSSIBLE REMNANT HIGH PLAINS CONVECTION PUSHING EAST-SOUTHEAST INTO THE AREA TO THE NORTH OF A STALLED FRONTAL BOUNDARY. A SHORTWAVE OVER THE GREAT BASIN EARLY THIS MORNING IS PROGGED TO TRACK EAST ACROSS THE KANSAS REGION TONIGHT INTO SATURDAY MORNING. CLUSTERS OF STRONG-SEVERE THUNDERSTORMS SHOULD DEVELOP OVER THE CENTRAL/SOUTHERN HIGH PLAINS AHEAD OF THIS FEATURE BY THIS AFTERNOON. INCREASING UPPER DIFFLUENT FLOW AND A SOUTHERLY LOW-LEVEL JET SHOULD ALLOW THIS CONVECTION TO EXPAND INTO ONE OR MORE MESOSCALE CONVECTIVE SYSTEMS...TRACKING EASTWARD ACROSS KANSAS/OKLAHOMA TONIGHT. SOME OF THIS ACTIVITY COULD BE SEVERE WITH LARGE HAIL AND ESPECIALLY DAMAGING WINDS. 850 MOISTURE TRANSPORT TARGETS SOUTHERN KANSAS WHERE WARM CLOUD DEPTHS OF 3 KM OR GREATER ARE LIKELY WITH PW'S OF 1.50 TO 1.75 INCHES. THIS VERY HIGH RAINFALL EFFICIENCY SETUP WOULD SUPPORT AT LEAST SOME LOCALIZED FLOOD/FLASH FLOOD POTENTIAL ESPECIALLY OVER SOUTHEAST KS WHERE THEY HAVE HAD MORE RAINFALL OVER THE PAST 1-2 WEEKS. WILL ISSUE FLASH FLOOD WATCH TO MATCH UP WITH WFO'S TULSA AND SPRINGFIELD FOR TONIGHT-SATURDAY NIGHT. WILL MAINTAIN A CHANCE OF THUNDERSTORMS OVER THE WEEKEND GIVEN ADDITIONAL SHORTWAVES EMBEDDED IN THE UPPER FLOW ALTHOUGH THE SEVERE WEATHER THREAT AREA WILL LIKELY SHIFT SOUTHWARD EACH DAY. RELATIVELY HIGHER STORM CHANCES WILL BE AT NIGHT INTO THE EARLY MORNING HOURS. UPPER TROUGHING MOVING THROUGH SOUTH CENTRAL CANADA...WILL HELP SEND SOME COOLER AIR SOUTHWARD INTO OUR FORECAST AREA SATURDAY NIGHT INTO SUNDAY. JMC .LONG TERM...(MONDAY THROUGH THURSDAY) ISSUED AT 255 AM CDT FRI JUN 6 2014 AN UPPER TROUGH WILL MOVE OUT OF THE ROCKIES ACROSS THE KANSAS REGION SUNDAY NIGHT INTO EARLY TUESDAY. 00Z/6TH GFS AND ECMWF BOTH SHOW MID TEENS CELSIUS 850 DEWPOINTS RETURNING NORTHWARD AHEAD OF THIS SYSTEM WHICH WILL SUPPORT A DECENT CHANCE OF THUNDERSTORMS ACROSS THE AREA. A WEAKER WAVE IS PROGGED TO EJECT EAST ACROSS THE AREA IN THE WAKE OF THIS SYSTEM FOR LATER WEDNESDAY INTO THURSDAY...WITH SCATTERED CONVECTION POSSIBLE. SLIGHTLY BELOW AVERAGE TEMPERATURES EARLY IN THE WEEK SHOULD MODIFY TO NEAR AVERAGE BY MIDWEEK. JMC && .AVIATION...(FOR THE 12Z TAFS THROUGH 12Z SATURDAY MORNING) ISSUED AT 658 AM CDT FRI JUN 6 2014 THE PROBLEM AREA THIS MORNING ARE SE KS WHERE BOTH LIFR CIGS & VSBYS ARE COVERING MOST OF THESE AREAS. AM HOPING THAT VFR CIGS & VSBYS WILL BE REALIZED OVER KCNU 15Z- 17Z BUT WITH THICKENING CI SPREADING NE FROM INTENSE TSRA OCRG OVER THE WRN 1/2 OF OK IFR CIGS & VSBYS MAY PERSIST OVER KCNU TIL ~18Z SO THIS WILL CERTAINLY BE WATCHED CLOSELY. REMAINING TERMINALS SHOULD BE VFR ALTHOUGH SCT TSRA SPREADING E/NE SC KS MAY EXPERIENCE LOCALIZED MVFR VSBYS ARE POSSIBLE AT KICT LATE THIS MORNING & THIS AFTERNOON. HAVE KEPT "VCTS" ASSIGNED TO KICT FOR NOW. TSRA TO CONTINUE SPREAD NE ACROSS ALL OF KS LATE THIS AFTERNOON & TONIGHT & MAY BE SVR WITH BOTH HIGH WINDS...LARGE HAIL & +RA LIKELY. DETAILS FOR THESE LATER PERIODS WILL BE PROVIDED WITH THE 18Z & 07/00Z EDITIONS. && .PRELIMINARY POINT TEMPS/POPS... WICHITA-KICT 83 69 82 63 / 60 90 70 40 HUTCHINSON 82 68 80 62 / 60 80 60 30 NEWTON 81 66 81 64 / 60 80 70 30 ELDORADO 80 67 81 64 / 60 80 70 40 WINFIELD-KWLD 82 70 83 65 / 60 90 70 50 RUSSELL 83 65 78 59 / 50 70 50 20 GREAT BEND 83 65 78 60 / 50 80 60 20 SALINA 83 67 80 61 / 50 70 60 20 MCPHERSON 82 66 79 62 / 50 80 60 20 COFFEYVILLE 81 70 83 66 / 50 90 80 50 CHANUTE 80 69 81 64 / 40 80 80 50 IOLA 80 69 80 64 / 40 80 80 50 PARSONS-KPPF 81 70 83 65 / 40 90 80 50 && .ICT WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH FROM 7 PM CDT THIS EVENING THROUGH SUNDAY MORNING FOR KSZ069>072-093>096-098>100. &&
Hazardous weather outlook, Jun 6, 7:22 AM CDT, 57 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WICHITA KS 722 AM CDT FRI JUN 6 2014 KSZ032-033-047>053-067>072-082-083-091>096-098>100-071230- RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE- RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER- SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE- 722 AM CDT FRI JUN 6 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...SOUTH CENTRAL AND SOUTHEAST KANSAS. .DAY ONE...TODAY AND TONIGHT AREAS OF FOG THAT WILL OCCASIONALLY REDUCE VISIBILITIES TO AROUND ONE QUARTER MILE SHOULD SHROUD MOST OF SOUTHEAST KANSAS UNTIL MID MORNING. SCATTERED THUNDERSTORMS ARE POSSIBLE ACROSS THE AREA TODAY. A COMPLEX OR TWO OF THUNDERSTORMS IS EXPECTED TO MOVE EAST ACROSS THE AREA TONIGHT. SOME OF THE THUNDERSTORMS COULD CONTAIN DAMAGING WINDS AND LARGE HAIL...ESPECIALLY THIS AFTERNOON AND EVENING. THE MAIN THREAT TONIGHT WOULD LIKELY TRANSITION TO LOCALLY TORRENTIAL RAINFALL AND POSSIBLE FLOODING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THE THREAT FOR ADDITIONAL STRONG TO SEVERE THUNDERSTORMS WITH LOCALLY HEAVY RAINFALL AND POSSIBLE FLOODING...WILL AFFECT MAINLY SOUTH CENTRAL AND SOUTHEAST KANSAS THIS WEEKEND. THUNDERSTORMS ARE POSSIBLE MONDAY AND AGAIN WEDNESDAY INTO THURSDAY. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT. && FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP ES/JMC
The office that day
Everything else NWS Wichita, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 5, 10:17 PM CDT | Special Weather Statement | ICT | Labette | 43 min |
| Jun 5, 10:33 PM CDT | Severe Thunderstorm Warning | ICT | Labette | 57 min |
| Jun 6, 3:23 AM CDT | Flash Flood Watch | ICT | Allen, Butler, Chautauqua, Cowley, Elk, Greenwood and 8 more | 52 hr |
| Jun 6, 8:58 AM CDT | Special Weather Statement | ICT | Sumner | 47 min |
| Jun 6, 12:11 PM CDT | Special Weather Statement | ICT | Chautauqua | 49 min |
Nearby
River Flood Warnings in Kansas, 2014Every river flood warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.